MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544275
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 275cc mentor memorygel breast implant prosthesis ruptured during a primary breast augmentation surgery at the time of implant placement into the patient.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No adverse events or patient consequences were reported.
 
Additional Manufacturer Narrative
On may 23, 2025, the mentor analysis lab received the suspect medical device for evaluation.On may 29, 2025, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant had a tear on the anterior view, measuring approximately 3.5 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, the microscopic examination of the returned product indicates that the implant could have been damaged during the implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21665142
Report Number1645337-2025-03041
Device Sequence Number12666244
Product Code FTR
UDI-Device Identifier00081317001034
UDI-Public(01)00081317001034(17)290723(10)9994274
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3544275
Device Lot Number9994274
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/23/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown